I am currently taking Metformin as I have almost completely tapered off my Quetiapine. I hate to think this drug has given me diabetes the rest of my life. My regular doctor said nothing about my high blood sugar. My Psychiatrist put me on Quetiapine for sleep never mentioned the risk of high blood sugar. When I told him my sugar levels he said to start immediately tapering a 100mg a week until off completely. He stated the quetiapine would try to defeat the effects of the metformin. Any comments will be appreciated.
Hey, bum! That's not an easy question to answer ~ sometimes it resolves and sometimes it becomes permanent.
Seroquel is pretty user-friendly when it comes to diabetes but the trick is frequent and regular blood tests to detect any indications of IMPENDING diabetes. If positive, then the options are withdrawing from the medication altogether or switching to a more neutral drug like Geodon or Abilify.
In other words, just don't let elevated blood sugars become diabetes. Once they do just hope it does resolve.
Best wishes, Wildcat
First off once you have gotten diabetes it does not go away, you will have it the rest of your life. I doubt very much that taking a drug that raises your blood sugar is going to give you diabetes. T2 diabetes takes a while to develop and high blood sugar is just one symptom of several. Consult your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Apr 2011 • 3 answers
Posted 29 Jan 2014 • 5 answers
Posted 10 Feb 2014 • 1 answer
Posted 16 Feb 2016 • 0 answers
Diabetes, Type 2 - I currently use Metformin and was advised to add another drug to it but too cost?
Posted 23 Jun 2016 • 0 answers